Alert archive / New York / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 79, NWS Albany, NY

August 16, 20164 counties in New York

NWS Albany, NY issued this severe thunderstorm warning at Aug 16, 2016, 8:37 PM EDT for 4 counties in New York. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 16, 2016, 8:37 PM EDT (00:37 UTC)
Expired
Aug 16, 2016, 9:30 PM EDT
In force
53 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Fulton County, NY, Hamilton County, NY, Herkimer County, NY, Montgomery County, NY

The radar

The Ft Drum radar (KTYX), 87 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 16, 9:18 PM EDTTSTM WND DMG2 E Warren, NYTREE FELL ON A CAR AND CAMPER AT COOPERSTOWN KOA. NO INJURIES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 41 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 16, 5:15 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 0.6 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2016-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1227 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2016-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 241 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1227 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
988 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
241 m²/s²
0-3 km storm-relative helicity
401 m²/s²
Significant tornado parameter
1.7
Supercell composite
23.6

Open this sounding in Storm Lab

The text

As transmitted.

208 
WUUS51 KALY 170037
SVRALY
NYC035-041-043-057-170130-
/O.NEW.KALY.SV.W.0079.160817T0037Z-160817T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
837 PM EDT TUE AUG 16 2016

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MONTGOMERY COUNTY IN EASTERN NEW YORK...
  HERKIMER COUNTY IN EASTERN NEW YORK...
  SOUTHERN HAMILTON COUNTY IN EASTERN NEW YORK...
  WESTERN FULTON COUNTY IN EASTERN NEW YORK...

* UNTIL 930 PM EDT

* AT 836 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR NICKS LAKE CAMPGROUND TO STOCKBRIDGE...MOVING
  EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MCKEEVER AROUND 840 PM EDT. 
  WEST WINFIELD AROUND 905 PM EDT. 
  FRANKFORT AND CEDARVILLE AROUND 910 PM EDT. 
  ILION...HERKIMER AND MOHAWK AROUND 915 PM EDT. 
  JORDANVILLE AROUND 920 PM EDT. 
  LITTLE FALLS AND LEWEY LAKE CAMPGROUND AROUND 925 PM EDT. 
  ST. JOHNSVILLE AROUND 930 PM EDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
YOUNGS CROSSING...MARTIN CORNERS...FICAL CORNERS...DECK...KAST
BRIDGE...RIPPLE CORNERS...WEST CANADA LAKES...BIRMINGHAM
CORNERS...WEST SCHUYLER AND MOUNTAIN HOME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY
AND SIGNIFICANT PROPERTY DAMAGE.

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY

&&

LAT...LON 4322 7507 4324 7507 4323 7510 4326 7516
      4330 7515 4330 7512 4333 7508 4363 7511
      4370 7422 4284 7467 4290 7488 4284 7489
      4282 7491 4291 7510 4286 7514 4286 7521
      4305 7522
TIME...MOT...LOC 0036Z 270DEG 38KT 4369 7505 4300 7557 

HAIL...<.75IN
WIND...60MPH
 
$$

NAS
1 follow-up statement
471 
WWUS51 KALY 170115
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
915 PM EDT TUE AUG 16 2016

NYC057-170124-
/O.CAN.KALY.SV.W.0079.000000T0000Z-160817T0130Z/
MONTGOMERY NY-
915 PM EDT TUE AUG 16 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MONTGOMERY COUNTY
IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT FOR
EASTERN NEW YORK.

LAT...LON 4309 7512 4323 7504 4325 7508 4329 7507
      4331 7507 4330 7509 4333 7508 4363 7511
      4370 7422 4304 7457
TIME...MOT...LOC 0114Z 270DEG 38KT 4369 7451 4300 7504 

$$

NYC035-041-043-170130-
/O.CON.KALY.SV.W.0079.000000T0000Z-160817T0130Z/
HERKIMER NY-HAMILTON NY-FULTON NY-
915 PM EDT TUE AUG 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR CENTRAL HERKIMER...SOUTHERN HAMILTON AND WESTERN FULTON
COUNTIES...

AT 914 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES WEST OF LEWEY LAKE CAMPGROUND TO
ILION...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  LEWEY LAKE CAMPGROUND AROUND 925 PM EDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE FICAL
CORNERS...EMMONSBURG...FAIRVIEW CORNERS...DEMPSTER CORNERS...WEST
CANADA LAKES...MOUNTAIN HOME...GOODELL CORNERS...WILMURT
CORNERS...IRISH SETTLEMENT AND OLD CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY
AND SIGNIFICANT PROPERTY DAMAGE.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4309 7512 4323 7504 4325 7508 4329 7507
      4331 7507 4330 7509 4333 7508 4363 7511
      4370 7422 4304 7457
TIME...MOT...LOC 0114Z 270DEG 38KT 4369 7451 4300 7504 

HAIL...<.75IN
WIND...60MPH
 
$$

NAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 8:28 PM EDT, 9 minutes earlier.

Area forecast discussion, Aug 16, 8:28 PM EDT, 9 minutes before
Area Forecast Discussion
National Weather Service Albany NY
828 PM EDT TUE AUG 16 2016

.SYNOPSIS...
An area of low pressure will pass to our north tonight with its
associated fronts moving across the region resulting in some
showers and thunderstorms. The greatest chances for storms is
north of Interstate 90. Some of the thunderstorms may become
strong to severe with the main threat for damaging winds. Any
storm will be capable of producing heavy downpours. Wednesday will
feature increasing sunshine and lowering humidity levels.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Severe thunderstorm watch #448 remains in effect until 1 am for
the western Adirondacks, Lake George Saratoga region, greater
Capital District, Mohawk Valley and Schoharie Valley in the
vicinity of a warm front.

Primary severe threat damaging winds from bow line segments with
isolated tornadoes possible. Storms will be capable of heavy
rainfall and frequent lightning. Threat for strong to severe
remains for the rest of the forecast area.

A line of convection extends from the western Adirondacks
southwestward across central NY into central PA. The SPC
mesoscale analysis indicates CAPEs of 1000-2000 J/kg with this
line. It appears the warm front has shifted a bit farther north
as lower clouds broken up at KGFL however winds have not picked up
yet. Airmass to the north of the boundary is rather stable with
CAPEs below 500 J/kg. Wind fields will be at their strongest
across the area this evening as the surface low passes to our
north. The line of convection appears is to be strengthening with
lightning activity picking up. The NYS mesonet is reporting gusts
of 35 to 40 mph with some of the storms. Any storms that interact
with the warm front could become supercells with the increased
shear (speed and directional) across the boundary thus the
isolated threat of tornadoes. Also have a weakening line on
convection moving across the lower Hudson Valley.

Area of low pressure will pass to our north tonight, pressure
falls are occurring along the United States/Canada border. As the
surface low moves to our east it will drag its associated
cold/cool front across the area overnight. Guidance indicates the
activity's intensity will wind down by late evening/early
morning.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
In the wake of the cold/cool front a drier airmass will be ushered
in northwesterly winds. Dew points are expected to fall back into
the 60s. As the low moves farther away Wednesday will be have
increasing sunshine as the day progresses.

There's a slight chance for the development of a few storms
Thursday as a weak short wave approaches and moves across the
region. Otherwise, above normal temperatures by around 5 degrees
with dew points in the upper 50s to lower 60s quite pleasant.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
Looking at fair weather as we close out the work week and head
into the weekend as ridging dominates as the surface and aloft.
Short wave energy rotating about the upper low near Hudson's Bay
and additional short wave energy from the Pacific Northwest will
result in the development and deepening of a trough across
Plains. This trough and its associated low pressure system will
bring the region chances for showers and thunderstorms to Sunday
and Monday. At this time, the surface low is forecast to track up
the Saint Lawrence River Valley.

Above normal tempertures will continue with highs 5 to 10 degrees
above normal. Dew points are expected to remain in the 60s so
oppressive conditions are not anticipated.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
An area of low pressure will pas to our north tonight and as it
moves off to the east will drag its associated cold front across
the area overnight. Guidance indicates convective activity
intensity will wind down by late evening/early morning. Ridging
will build in Wednesday.

A line of convection extends from the western Adirondacks
southwestward across central NY into central PA and appears is
to be strengthening with lightning activity picking up. The warm
front located across the area appears to have shifted a bit
farther north as lower clouds broken up at KGFL however winds have
not picked up yet. Timing convection eastward with radar and
mesoscale guidance have a TEMPO group for storms in KGFL TAF for
convection where have the greatest confidence with vicinity in
other TAFs. Also have a line of weakening storms moving across the
lower Hudson Valley missed KPOU.

Southerly winds will be gusty especially up the Hudson River
Valley to the south of the warm front. Winds will shift as the
cold/cool front approaches and passes through shifting more to the
west then northwest through the TAF period. Winds are expected to
gusts in the teens and low 20s with the west to northwest flow.

Outlook...

Wednesday Night: No Operational Impact. NO SIG WX.
Thursday: Low Operational Impact. Slight Chance of SHRA...TSRA.
Thursday Night: No Operational Impact. NO SIG WX.
Friday: No Operational Impact. NO SIG WX.
Friday Night: No Operational Impact. NO SIG WX.
Saturday: Low Operational Impact. Slight Chance of SHRA...TSRA.
Saturday Night: Low Operational Impact. Slight Chance of SHRA...TSRA.
Sunday: Moderate Operational Impact. Chance of SHRA...TSRA.

&&

.FIRE WEATHER...
An area of low pressure will pass to our north tonight with its
associated fronts moving across the region resulting in some
showers and thunderstorms. The greatest chances for storms is
north of Interstate 90. Some of the thunderstorms may become
strong to severe with the main threat for damaging winds. Any
storm will be capable of producing heavy downpours. Wednesday will
feature increasing sunshine and lowering humidity levels.

Minimum relative humidity values will drop only in the 50s both
Wednesday and Thursday afternoons.

&&

.HYDROLOGY...
A very and humid airmass is being ushered back into the region as
a warm front continues to lift northward across the area. Dew
points are back up into the lower 70s in many places. Precipitable
water values are back up around 2 inches, so storms will be
capable of producing heavy downpours. The storms will be moving
fairly quickly however if storms move over the same areas (train)
there could be an issue. Some flooding of low lying and poor
drainage areas is possible and cannot rule out the threat for
isolated flash flooding.

A cold/cool front will move across the region overnight ushering
a less humid airmass back in with dew points falling back onto the
60s.

Mainly fair weather is expected the rest of the week with better
chances for storms Sunday and Monday as a low pressure system
approaches and crosses the region.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...IAA
NEAR TERM...IAA
SHORT TERM...IAA
LONG TERM...IAA
AVIATION...IAA
FIRE WEATHER...IAA
HYDROLOGY...IAA
Hazardous weather outlook, Aug 16, 5:38 PM EDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
538 PM EDT TUE AUG 16 2016

NYZ032-033-038>043-047>054-082>084-171100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
538 PM EDT TUE AUG 16 2016

...SEVERE THUNDERSTORM WATCH 448 IN EFFECT UNTIL 1 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN
ADIRONDACKS...LAKE GEORGE SARATOGA REGION...GREATER CAPITAL
DISTRICT...MOHAWK VALLEY AND THE SCHOHARIE VALLEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

IN ADDITION...ISOLATED TORNADOES ARE POSSIBLE. ALSO...STORMS WILL
BE CAPABLE OF HEAVY RAINFALL...WHICH MAY RESULT IN SOME FLOODING
OF LOW LYING AND POOR DRAINAGE AREAS. ISOLATED FLASH FLOODING
CANNOT BE RULED OUT...AND SOME THUNDERSTORMS MAY PRODUCE FREQUENT
CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR...ALBANY....RENSSELAER...
SARATOGA...SCHENECTADY...SCHOHARIE...WARREN...WASHINGTON...
FULTON...HAMILTON...HERKIMER AND MONTGOMERY COUNTIES.

CTZ001-013-MAZ001-025-NYZ058>061-063>066-VTZ013>015-171100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
538 PM EDT TUE AUG 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...SOUTHERN VERMONT AND THE
CENTRAL AND SOUTHEASTERN CATSKILLS AND MID HUDSON VALLEY OF NEW
YORK.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH THIS
TONIGHT. THE MAIN THREAT BE THE FOR DAMAGING WIND GUSTS IN
EXCESS OF 58 MPH.

ISOLATED TORNADOES ARE ALSO POSSIBLE.

IN ADDITION...STORMS WILL BE CAPABLE OF HEAVY RAINFALL...WHICH
MAY RESULT IN SOME FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.
ISOLATED FLASH FLOODING CANNOT BE RULED OUT.

ALSO...SOME THUNDERSTORMS MAY PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE.

In the hours before

Special weather statement, Aug 16, 3:13 PM EDT, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
313 PM EDT TUE AUG 16 2016

CTZ001-161930-
NORTHERN LITCHFIELD-
313 PM EDT TUE AUG 16 2016

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LITCHFIELD
COUNTY...

AT 312 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CANTON...OR 9
MILES NORTHWEST OF FARMINGTON...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL
NORTHERN LITCHFIELD COUNTY...INCLUDING THE FOLLOWING LOCATIONS:
BARKHAMPSTED CENTER...BEECH ROCK...PLEASANT VALLEY...TOWN HILL...
BARKHAMSTED...GOOSE GREEN...PINE MEADOW...PUDDLE TOWN AND BROWNS
CORNER.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED PONDING OF WATER ON ROADS.

LAT...LON 4190 7291 4190 7294 4185 7295 4184 7294
      4181 7295 4180 7299 4191 7301 4197 7289
TIME...MOT...LOC 1912Z 244DEG 24KT 4184 7294

JPV
Special weather statement, Aug 16, 7:02 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
702 PM EDT TUE AUG 16 2016

NYZ032-033-162345-
NORTHERN HERKIMER-HAMILTON-
702 PM EDT TUE AUG 16 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HERKIMER AND
NORTHWESTERN HAMILTON COUNTIES...

AT 701 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER NICKS LAKE
CAMPGROUND...OR NEAR OLD FORGE...MOVING NORTHEAST AT 55 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  OLD FORGE AROUND 705 PM EDT.
  ALGER ISLAND PUBLIC CAMPGROUND AND BIG MOOSE AROUND 710 PM EDT.
  INLET...EAGLE BAY AND LIMEKILN LAKE CAMPGROUND AROUND 715 PM EDT.
  BROWN TRACT POND CAMPGROUND AND EIGHTH LAKE CAMPGROUND AROUND 720
  PM EDT.
  RAQUETTE LAKE AND GOLDEN BEACH CAMPGROUND AROUND 725 PM EDT.
  FORKED LAKE PUBLIC CAMPGROUND AND BLUE MOUNTAIN LAKE AROUND 735 PM
  EDT.
  LAKE EATON CAMPGROUND AROUND 740 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE KEEPAWA...WOODS
LAKE... BRANDRETH...WOODS...MINNEHAHA...PARTLOW...BEAVER
RIVER...DEERLAND... HASBROUCKS AND QUAKER BEACH.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4397 7426 4392 7434 4386 7427 4358 7506
      4365 7512 4392 7515 4408 7480 4411 7438
TIME...MOT...LOC 2301Z 240DEG 48KT 4370 7504

WASULA
Special weather statement, Aug 16, 8:05 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
805 PM EDT TUE AUG 16 2016

NYZ064>066-170045-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
805 PM EDT TUE AUG 16 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ULSTER AND DUTCHESS
COUNTIES...

AT 803 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER FISHKILL...OR
NEAR BEACON...MOVING NORTHEAST AT 45 MPH.

WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  HOPEWELL JUNCTION AROUND 810 PM EDT.
  POUGHKEEPSIE AND RED OAKS MILL AROUND 815 PM EDT.
  PLEASANT VALLEY AROUND 820 PM EDT.
  MILLBROOK AROUND 830 PM EDT.
  DOVER PLAINS AND STANFORDVILLE AROUND 835 PM EDT.
  AMENIA AROUND 840 PM EDT.
  MILLERTON AROUND 845 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE
ARTHURSBURG...COLONIAL HEIGHTS...MACDONNELL
HEIGHTS...NETHERWOOD...DOVER FURNACE...HURD CORNERS...
SHUNPIKE...FREEDOM PLAINS...ONIONTOWN AND LEEDSVILLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4151 7400 4159 7395 4158 7405 4160 7406
      4199 7359 4198 7353 4200 7352 4198 7349
      4153 7353 4149 7393 4148 7395
TIME...MOT...LOC 0003Z 223DEG 38KT 4156 7390

WASULA

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 8:04 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer56 min
Aug 16, 8:05 PM EDTSpecial Weather StatementALYDutchess40 min
Aug 16, 9:00 PM EDTSevere Thunderstorm WarningALYHamilton, Warren60 min
Aug 16, 9:33 PM EDTSpecial Weather StatementALYEssex27 min
Aug 16, 9:35 PM EDTSpecial Weather StatementALYFulton, Hamilton, Warren55 min

Nearby

Severe Thunderstorm Warnings in New York, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.